In Desperate Need of Help!!

by Tracy

I am a 33 year old female in need of some relief. I was just diagnosed has having subclinical hyperthyroidism. TSH level being 0.001. So I thought maybe this was the reason for my troubles.

I have been skinny all of my life. Started my period at age 12. They were heavy and painful cramps. At age 16, I started having heart palpitations. My heart was never investigated, the MD stated my heart was just misfiring. At age 18, I started having very irregular periods and was put on birth control pills, which I thought seemed to help. For awhile I felt ok, during my college years. Then, started having anxiety issues and was put on Zoloft 50mg at age 21. Was on birth control until I got married and decided to start a family. Got off and in about 6 months got pregnant at age 26. Pregnancy went ok, but in the end I had alot of swelling and felt bad. Afterwards I got back on birth control, started having bad headaches, lots of bloating, and painful bowel movements. Changed to a different type of birth control, thought I was feeling better and then it happened again. Went through 3 different pills over 4 year span.

I finally decided I had enough of birth control and decided to get off completely. The headaches stopped for awhile, still had the bloating and painful bowel movements. Its been going on 3 years since I completely got off birth control. I feel terrible even off the pill. I stay bloated, horrible headaches (sometimes migraines) painful breasts, mood swings, very painful bowel movements during my period, no libido, and for the last 3 months, I have had a period every 2 weeks. I have had the worse acne I have ever had in my life. I also feel like I never urinate enough. I go to my GYN again and get this, she wants to put me on a strong estrogen pill. No way!!! I do believe I have endometriosis, my mother had it. Why am I not being listened to? I keep telling my GYN that I do not feel well.

I also weaned off the Zoloft to 25mg with no major withdrawel symptoms, it took me 6 months.

Is my thyroid to blame? Do I have a progesterone deficiency? I started doing research on the internet and found out about progesterone. I started one week ago with a progesterone cream I got from another web site. Already, I feel better. The bloating has gone away. Was it the right choice? How much should I put on? I weigh 125lbs. The cream I have is Progensa 20. It provides 20mg per pump and 480mg per ounce. Made by AllVia. Is this enough? Is your product better? Is there a such thing as a build up of progesterone in the fat and eventually you have too much progesterone? Did long term use of birth control pills get me all messed up? I just wanna feel better.

Comments for In Desperate Need of Help!!

Click here to add your own comments

Jul 05, 2010
In Desperate Need of Help!!
by: Wray

Hi Tracy Your TSH is low, normal values are 0.4 - 4.0 mIU/L. Although it can start after giving birth, it seems yours has always been low. Palpitations, nervousness and erratic or absent periods are some of the signs. But these are also signs of excess oestrogen and a lack of progesterone. Your reaction to the birth control pill is another indication you are short of progesterone. All BC's stop ovarian function, but by doing so they stop all ovarian production of progesterone. The 'ok' pregnancy is another sign, you should have felt wonderful, and should not have had any swelling at the end. We make over 400ng/ml per day during the last trimester of pregnancy. Oestrogen causes water retention, progesterone is such an excellent diuretic it's now given via IV transfusion to brain trauma victims. Your ovaries are suffering from oxidative stress, which indicates you lack antioxidants, this is probably the case with your thyroid too. Please have a vitamin D test done, it's such a vital substance, a lack leading to thyroid and ovary problems. For more info please see the Vitamin D Council web site. It could be you have endo, but you could also have PCO, we do have pages on each, please have a look at them, Endometriosis and PCO. The erratic periods and acne make me suspect PCO. I'm relieved you did not accept the oestrogen, that would only have made matters worse. Endo is stimulated by oestrogen. If you already feel better on such a low dose of progesterone, it only shows how much your body needs it. I generally recommend 100-200mg/day, 5-10 times the amount you are using now. After you've read the two pages I've given you, you will have a better idea of how much you should be using. Please read the following paper regarding build up. You'll notice they used 40mg/day, twice the amount you are using but found it produced sub-luteal levels of progesterone. Have you had a saliva test done for oestrogen and progesterone levels? If you can please do, the ratio of progesterone to oestrogen should be well over 200:1. And I do believe the BC pill messed you up, I'm currently helping many women who took them and now have problems. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...